MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. GAS TUBE

OLYMPUS MEDICAL SYSTEMS CORP. GAS TUBE
Model Number MAJ-1741
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer called olympus technical assistance center (tac) and inquired details on how often the maj-1741 gas tube used on the ucr needed to be cleaned.Tac called back and informed the customer that the gas tube must be cleaned and disinfected at least once per day according to the ucr manual.Tac proceeded to email the customer the ucr instructions for use.The customer mentioned using sterrad re-processor when performing reprocessing with the maj-1741.However, sterrad re-processor is not listed in the olympus ucr manual as an option.Tac instructed the customer to confirm with sterrad about validating the maj-1741 tube for their re-processor.The investigation is ongoing; therefore, the root cause of the reported event cannot be determined at this time, however, if additional information becomes available, this report will be supplemented accordingly.
 
Event or Problem Description
It was reported the gas tube reprocess is not performed according to the instruction manual.There was no patient involvement, no harm or user injury reported due to the event.
 
Additional Manufacturer Narrative
This follow up report is being submitted to include the device history record(dhr) review results from the legal manufacturer investigation.The following sections were updated: d8, h6 and h10.The legal manufacturer performed the dhr review for this device and all records indicated that the product was manufactured according to all applicable procedures and met final product release criteria.The probable cause of defective reprocess of the gas tubing is due to the operators misunderstanding of the cleaning frequency described in the instruction manual.As a result, the malfunction occurred.The instructions for use (ifu) states: clean, disinfect, or sterilize the case at least once the day is over.Olympus will continue to monitor complaints for this device.

Brand Name
GAS TUBE
Common Device Name
GAS TUBE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key12110311
Report Number8010047-2021-08357
Device Sequence Number11712366
Product Code FCX
UDI-Device Identifier04953170239120
UDI-Public04953170239120
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K063786
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-1741
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/09/2021
Supplement Date Received by Manufacturer07/14/2021
Initial Report FDA Received Date07/02/2021
Supplement Report FDA Received Date07/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MAJ-1741